AMS Bookstore LOGO amslogo
AMS TextbooksAMS Applications-related Books
Elliptic Partial Differential Equations: Second Edition
Qing Han, University of Notre Dame, IN, and Fanghua Lin, Courant Institute, New York University, NY
A co-publication of the AMS and Courant Institute of Mathematical Sciences at New York University.
cover
SEARCH THIS BOOK:

Courant Lecture Notes
2011; 147 pp; softcover
Volume: 1
ISBN-10: 0-8218-5313-9
ISBN-13: 978-0-8218-5313-9
List Price: US$31
Member Price: US$24.80
Order Code: CLN/1.R
[Add Item]

Elliptic Partial Differential Equations by Qing Han and FangHua Lin is one of the best textbooks I know. It is the perfect introduction to PDE. In 150 pages or so it covers an amazing amount of wonderful and extraordinary useful material. I have used it as a textbook at both graduate and undergraduate levels which is possible since it only requires very little background material yet it covers an enormous amount of material. In my opinion it is a must read for all interested in analysis and geometry, and for all of my own PhD students it is indeed just that. I cannot say enough good things about it--it is a wonderful book.

--Tobias Colding

This volume is based on PDE courses given by the authors at the Courant Institute and at the University of Notre Dame, Indiana. Presented are basic methods for obtaining various a priori estimates for second-order equations of elliptic type with particular emphasis on maximal principles, Harnack inequalities, and their applications. The equations considered in the book are linear; however, the presented methods also apply to nonlinear problems.

This second edition has been thoroughly revised and in a new chapter the authors discuss several methods for proving the existence of solutions of primarily the Dirichlet problem for various types of elliptic equations.

Request an examination or desk copy.

Titles in this series are co-published with the Courant Institute of Mathematical Sciences at New York University.

Readership

Graduate students and research mathematicians interested in elliptic PDEs.

Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia